# SDR UIEA2011071300359

- Difficulty date: July 13, 2011
- Submitted: July 23, 2011
- Operation: Air carrier
- Aircraft: N524MC
- Make and model: Boeing 747-2D7B
- Aircraft serial: 21784
- Aircraft time: 105,635 hours, 21,872 cycles
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Nozzle
- Condition: Cracked
- Location: Nr 1 Exhaust
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 'C4/A4' CHECK OF ACFT, MX FOUND 2 CRACKS ON THE NR 1 ENGINE EXHAUST NOZZLE OUTER SKIN AT 12 O'CLOCK POSITION (REFER TO FIG 1 AND 2 ).  (THE CRACKS CAN BE REPAIRED IAW THE ENGINE MANUAL (ESM) TASK 78-11-01-300-011.  REPAIR 78-11-01 REPAIR 011.  THIS REPAIR CALLS FOR REMOVAL OF THE EXHAUST NOZZLE, SEPARATING THE OUTER COWL AND PERFORMING A POST WELD HEAT TREATMENT.  MX DOES NOT HAVE THE REQUIRED EQUIPMENT TO ACCOMPLISH THE POST WELD TREATMENT.  DISPOSITION IS TO ACCOMPLISH THE ESM 78-11-01 REPAIR 011, WITHOUT DISASSEMBLY OF THE EXHAUST NOZZLE, EXCLUDE THE POST WELD HEAT TREATMENT AND ACCOMPLISH DVI OF THE REPAIR AREA AT EVERY 'A' CHECK. THE NOZZLE IS TO BE R & R AT THE NEXT 'C' CHECK.)
